MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6), female patient required a wayne pneumothorax set for drainage of the left pleura.During the procedure, leakage was found at the joint of the catheter and hub.A photo provided by the customer showed a small hole/tear in the catheter tubing near the hub.A new, similar device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation kaohsiung veterans general hospital (taiwan) informed cook that on (b)(6) 2021 the catheter shaft in a wayne pneumothorax catheter set and tray (rpn: c-utpt-1400-wayne-112497, lot# 13844869) was leaking.The product made patient contact before the failure was noticed.The physician changed to a new package to finish the procedure.It was reported that the patient experienced no adverse events due to this occurrence.No unintended section of the device remained in the patient.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received one used pneumothorax catheter.A visual inspection showed a small hole on the catheter shaft at the hub.A leak test confirmed leaking at the hole.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record (dhr) for lot 13844869 and records no relevant non-conformances.A search on the sub assembly lots ic13661949 and ic13661955 found one non-conformance for surface defect and was detected during the quality control specification.All non-conforming product for the subassembly lot was scrapped.There was one additional final lot containing the sub-assembly lots, and there were no additional complaints or non-conforming product on this additional final lot.A database search for complaints on the reported lot found no additional complaints reported from the field.The production logs from (b)(6) 2021 to (b)(6) 2021 for the assembler were acquired and checked.There were no additional non conformances or complaints reported from the field on the additional lots manufactured by this assembler.Based on the dfa, dmr, and dhr, there is indication the device was manufactured out of specification.There is no evidence of additional nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿-upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is traced to a manufacturing deficiency.The catheter is flared into the hub during the manufacturing process.It was determined that the failure occurred during this flaring process.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12728111
Report Number1820334-2021-02427
Device Sequence Number16533630
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)230216(10)13844869
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number13844869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight50 KG